Numerical solution of two-dimensional stokes equations for flow with particles in a channel of arbitrary shape using boundary-conforming coordinates

A. S. Dvinsky, A. S. Popel

Research output: Contribution to journalArticle

Abstract

A numerical scheme is proposed for the solution of two-dimensional Stokes equations in a multiconnected domain. The numerical procedure is based on a finite-difference solution of the governing equations in general curvilinear coordinates. Several examples of calculations are presented for a circular particle in a plane channel; the results are compared to known analytical solutions. The proposed scheme is applicable to the cases of flow around multiple stationary or moving particles of arbitrary shape in channels of arbitrary shape.

Original languageEnglish (US)
Pages (from-to)73-90
Number of pages18
JournalJournal of Computational Physics
Volume67
Issue number1
DOIs
StatePublished - Nov 1986

ASJC Scopus subject areas

  • Numerical Analysis
  • Modeling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Numerical solution of two-dimensional stokes equations for flow with particles in a channel of arbitrary shape using boundary-conforming coordinates'. Together they form a unique fingerprint.

  • Cite this